# SDR SWIA202265832

- Difficulty date: May 29, 2022
- Submitted: May 31, 2022
- Operation: Air carrier
- Aircraft: N612QX
- Make and model: Cndair CL6002C10
- Aircraft serial: 10042
- Aircraft time: 40,636 hours, 30,762 cycles
- System (JASC): 2100 · Air Conditioning System
- Part: None
- Condition: Odor
- Stage of operation: UK
- How discovered: O
- Nature of condition: B
- Precautionary procedure: D

## Discrepancy

FLIGHT CREW AND PASSENGERS REPORT A BURNING SMELL IN THE AREA OF THE 4TH ROW OF SEATS. FLIGHT ATTENDANT REMARKED THAT THE BALLAST DOOR OVER SEATS 4 DC WAS ABNORMALLY HOT COMPARED TO OTHER BALLAST DOORS.    ( FLIGHT 3278 - FILED CLOSED)    / REFERENCED SERVICE LETTER SL-21-028 DATED 1 JAN, 2013 FOR APPLICABLE TROUBLESHOOTING STEPS. NARROWED THE SEARCH TO THE ROW 4 CD BALLAST PANEL ON THE FLIGHT ATTENDANTS TESTIMONY. NOTED THE CEILING LIGHT BALLAST WAS NOTABLY HOTTER THEN THE SIDEWALL. REMOVED AND PRESENTED THE PS74 BALLAST TO THE FLIGHT CREW IN REFERENCE TO AMM 33-21-03 SO THEY COULD EXAMINE THE AROMA AND THEY AGREED THAT THE BALLAST HAD A SIMILAR ODOR TO THAT THEY WITNESSED IN FLIGHT. REINSTALLED THE PS74 INTO ITS SPOT AND AFTER TURNING ON THE AIRCRAFT THE BALLAST MADE A POP SOUND AND BEGAN TO SMOKE VISIBLY. REMOVED AND REPLACED THE PS74 AND THE PS75 BALLAST IN REFERENCE TO AMM 33-21-03 AND 33-21-09. WHEN THE LIGHTS WERE ACTIVATED NOTED NO CONTINUED ODOR FROM THE BALLASTS. INTERROGATED THE AIRCRAFT'S IN SERVICE LOG ENTRIES GOING BACK 30 DAYS AND IDENTIFIED NO SMOKE EVENTS BUT ON THE 25 OF MAY THE 4 C CEILING LIGHT WAS REPORTED INOPERATIVE. OPS CHECK OF THE CEILING AND SIDEWALL LIGHTS IS GOOD AT THIS TIME.
